Alert archive / Mississippi / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 251, NWS Jackson, MS

May 25, 2016Issaquena County, Warren County, Mississippi; East Carroll Parish, Madison Parish, Louisiana

NWS Jackson, MS issued this severe thunderstorm warning at May 25, 2016, 6:46 PM CDT for Issaquena County, Warren County, Mississippi; East Carroll Parish, Madison Parish, Louisiana. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 25, 2016, 6:46 PM CDT (23:46 UTC)
Expired
May 25, 2016, 7:30 PM CDT
In force
44 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties East Carroll Parish, LA, Madison Parish, LA, Issaquena County, MS, Warren County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 106 km from the middle of the area, began a volume at 23:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 11.8 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2016-05-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 87 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2016-05-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 2 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
87 J/kg
Mixed-layer CIN
-375 J/kg
Mixed-layer LCL
1024 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
2 m²/s²
0-3 km storm-relative helicity
40 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

095 
WUUS54 KJAN 252346
SVRJAN
LAC035-065-MSC055-149-260030-
/O.NEW.KJAN.SV.W.0251.160525T2346Z-160526T0030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
646 PM CDT WED MAY 25 2016

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN MADISON PARISH IN NORTHEASTERN LOUISIANA...
  SOUTHEASTERN EAST CARROLL PARISH IN NORTHEASTERN LOUISIANA...
  NORTHWESTERN WARREN COUNTY IN WEST CENTRAL MISSISSIPPI...
  SOUTHWESTERN ISSAQUENA COUNTY IN WEST CENTRAL MISSISSIPPI...

* UNTIL 730 PM CDT

* AT 645 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER
  MANSFORD...OR JUST NORTH OF TALLULAH...MOVING NORTHEAST AT 25 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  TALLULAH...MANSFORD...EAGLE BEND...OMEGA...
  SONDHEIMER AND RICHMOND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

IF ON OR NEAR EAGLE LAKE...GET AWAY FROM THE WATER AND MOVE INDOORS
OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES
FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW! DO
NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.

&&

LAT...LON 3250 9129 3273 9099 3270 9096 3266 9096
      3266 9094 3252 9082 3238 9120
TIME...MOT...LOC 2345Z 238DEG 23KT 3249 9117 

HAIL...1.00IN
WIND...60MPH
 
$$

DL
4 follow-up statements
341 
WWUS54 KJAN 252354
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
654 PM CDT WED MAY 25 2016

LAC035-065-MSC055-149-260030-
/O.CON.KJAN.SV.W.0251.000000T0000Z-160526T0030Z/
MADISON LA-EAST CARROLL LA-WARREN MS-ISSAQUENA MS-
654 PM CDT WED MAY 25 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR NORTHEASTERN MADISON AND SOUTHEASTERN EAST CARROLL PARISHES...
NORTHWESTERN WARREN AND SOUTHWESTERN ISSAQUENA COUNTIES...

AT 654 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER OMEGA...OR 8
MILES NORTHEAST OF TALLULAH...MOVING NORTHEAST AT 25 MPH.

HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
MANSFORD...EAGLE BEND...OMEGA AND SONDHEIMER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

IF ON OR NEAR EAGLE LAKE...GET AWAY FROM THE WATER AND MOVE INDOORS
OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES
FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW! DO
NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.

&&

LAT...LON 3252 9121 3273 9099 3270 9096 3266 9096
      3266 9094 3252 9082 3241 9112
TIME...MOT...LOC 2354Z 238DEG 23KT 3252 9111 

HAIL...1.25IN
WIND...60MPH
 
$$

DL
008 
WWUS54 KJAN 260007
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
707 PM CDT WED MAY 25 2016

LAC065-260016-
/O.CAN.KJAN.SV.W.0251.000000T0000Z-160526T0030Z/
MADISON LA-
707 PM CDT WED MAY 25 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MADISON PARISH IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3273 9099 3270 9096 3266 9096 3266 9094
      3252 9082 3245 9106 3253 9110 3255 9109
      3249 9104 3248 9102 3249 9099 3250 9099
      3253 9106 3256 9108 3256 9111 3257 9111
      3259 9113
TIME...MOT...LOC 0006Z 237DEG 22KT 3256 9103 

$$

LAC035-MSC055-149-260030-
/O.CON.KJAN.SV.W.0251.000000T0000Z-160526T0030Z/
EAST CARROLL LA-WARREN MS-ISSAQUENA MS-
707 PM CDT WED MAY 25 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR SOUTHEASTERN EAST CARROLL PARISH...NORTHWESTERN WARREN AND
SOUTHWESTERN ISSAQUENA COUNTIES...

AT 706 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER EAGLE
LAKE...OR 10 MILES SOUTHWEST OF VALLEY PARK...MOVING NORTHEAST AT 25
MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
EAGLE BEND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

&&

LAT...LON 3273 9099 3270 9096 3266 9096 3266 9094
      3252 9082 3245 9106 3253 9110 3255 9109
      3249 9104 3248 9102 3249 9099 3250 9099
      3253 9106 3256 9108 3256 9111 3257 9111
      3259 9113
TIME...MOT...LOC 0006Z 237DEG 22KT 3256 9103 

HAIL...1.00IN
WIND...60MPH
 
$$

DL
363 
WWUS54 KJAN 260016
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
716 PM CDT WED MAY 25 2016

LAC035-MSC149-260026-
/O.CAN.KJAN.SV.W.0251.000000T0000Z-160526T0030Z/
EAST CARROLL LA-WARREN MS-
716 PM CDT WED MAY 25 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN EAST CARROLL
PARISH IN NORTHEASTERN LOUISIANA AND NORTHWESTERN WARREN COUNTIES IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3273 9099 3270 9096 3266 9096 3266 9094
      3257 9086 3249 9095 3252 9097 3257 9096
      3258 9103 3261 9101 3262 9100 3265 9103
      3262 9105 3265 9106
TIME...MOT...LOC 0016Z 235DEG 24KT 3261 9096 

$$

MSC055-260030-
/O.CON.KJAN.SV.W.0251.000000T0000Z-160526T0030Z/
ISSAQUENA MS-
716 PM CDT WED MAY 25 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR SOUTH CENTRAL ISSAQUENA COUNTY...

AT 716 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR VALLEY PARK...
MOVING NORTHEAST AT 25 MPH.

HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTH
CENTRAL ISSAQUENA COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

&&

LAT...LON 3273 9099 3270 9096 3266 9096 3266 9094
      3257 9086 3249 9095 3252 9097 3257 9096
      3258 9103 3261 9101 3262 9100 3265 9103
      3262 9105 3265 9106
TIME...MOT...LOC 0016Z 235DEG 24KT 3261 9096 

HAIL...0.88IN
WIND...60MPH
 
$$

DL
707 
WWUS54 KJAN 260029
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
729 PM CDT WED MAY 25 2016

MSC055-260038-
/O.EXP.KJAN.SV.W.0251.000000T0000Z-160526T0030Z/
ISSAQUENA MS-
729 PM CDT WED MAY 25 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL ISSAQUENA COUNTY
WILL EXPIRE AT 730 PM CDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER GUSTY WINDS
ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
JACKSON.

LAT...LON 3273 9099 3270 9096 3266 9096 3266 9094
      3257 9086 3249 9095 3252 9097 3257 9096
      3258 9103 3261 9101 3262 9100 3265 9103
      3262 9105 3265 9106
TIME...MOT...LOC 0027Z 238DEG 23KT 3261 9096 

$$

DL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 4:15 PM CDT, 2 hours 31 minutes earlier.

Area forecast discussion, May 25, 4:15 PM CDT, 2 hours 31 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
415 PM CDT WED MAY 25 2016

.DISCUSSION...An upper level short wave barely skirting our region
in southwest to west flow aloft is helping instigate a somewhat
potent looking thunderstorm cluster headed into the Mid South
currently. Consolidated thunderstorm outflow expanding southeast
from this activity is helping to kick up isolated to scattered
storms in the juicy and unstable air mass across the Arklamiss
Delta, further into the teeth of the generally suppressive upper
level ridge extending north from the Gulf of Mexico. Latest HRRR and
short range models depict this rather disorganized convection moving
more toward the heart of the region this evening before diminishing
late this evening owing to lack of instability. A few strong storms
can be anticipated with gusty winds the main threat, but convection
is generally expected to remain too unorganized for severe activity
across our region.

Late tonight, trough energy in the atmospheric upper levels will
start reorganizing out to our west and focused Gulf moisture
transport and subtle lift aloft could spawn a few showers or a stray
storm before dawn along the western and northern periphery of the
region. Otherwise, anticipate low clouds building in from the south
again late tonight with maybe a bit of fog...mainly in Southeast
Mississippi.

The trend of a perturbed upper level pattern juxtaposed with
abundant moisture and instability lying just west and northwest of
the region will continue through Friday. During this time
significant rains and some thunderstorm threats will focus just
outside of the region, but outflow emanating east from storm
clusters will help move pockets of convection into at least western
and northwestern zones at times. At this juncture it appears that in
our forecast area the prospect of more than a stray severe storm is
low and with the recent spate of dry weather, it would take a whole
lot of water to cause flooding issues. Considering the above, for
now we have opted to keep the HWO clear but could certainly imagine
over the next 48 hours or so short term trends could make a limited
severe risk worthwhile (if ingredients come together just so). Of
course we will be monitoring short term trends closely and will
adjust the forecast as needed.

Over this mentioned short term period chances of rain (as alluded to
above) will be focused mainly away from central and southeastern
Mississippi, although an isolated storm cannot be ruled out in those
areas...primarily in the afternoon. The main story for the drier
spots will be the building warmth and humidity with the prospect of
hitting 90 degrees for the first time this season (for those locales
that haven't) increasing gradually.

By Saturday the perturbed pattern on our periphery will relax a bit,
although at least afternoon showers and storm chances will continue
along the northern and western borders into the weekend. It is over
the weekend that ridging aloft will build back north from the Gulf
of Mexico more strongly, kicking up heat a further notch. Those
places which do not hit 90 degrees before this weekend may find it
hard to avoid before next work week begins. Hello Summer!

The prospect of rain may remain pretty limited for most heading
through early next week, with thermal capping keeping instability-
fueled afternoon and evening showers and storms mainly isolated. We
may have to wait until the latter portion of next week to bring
decent rain chances back for many in the region, although the time
of the season for fronts bringing widespread predictable rain
chances for all in the Lower Mississippi is certainly passing us by.
/BB/

&&

.AVIATION...At 20z vfr conditions was noted across the region.
Expect VFR flight categories to prevail at TAF sites over the area
for the rest of this afternoon and evening. There may be some vcts
at kglh and kgwo for this afternoon. Winds today will be southerly
between 5-10 knots. These will subside a bit this evening, remaining
southerly from 3-8 knots overnight. Some patchy low stratus is
possible first thing Thursday morning, perhaps briefly reducing
flight categories to MVFR status. Low stratus will dissipate by mid-
morning./17/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       71  88  70  87 /  19  17  18  17
Meridian      65  88  66  86 /   7  11  10  10
Vicksburg     72  87  72  86 /  23  28  32  29
Hattiesburg   68  89  69  88 /   8  11  10   9
Natchez       72  86  72  84 /  22  31  23  28
Greenville    72  86  71  84 /  24  33  56  38
Greenwood     72  87  70  87 /  25  24  41  27

&&

.JAN Watches/Warnings/Advisories...
MS...None.
LA...None.
AR...None.
&&

/BB/17/
Hazardous weather outlook, May 25, 2:10 PM CDT, 4 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
210 PM CDT WED MAY 25 2016

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
261915-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
210 PM CDT WED MAY 25 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...EAST
CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...NORTHEAST
MISSISSIPPI...NORTHWEST MISSISSIPPI...SOUTH CENTRAL MISSISSIPPI...
SOUTHEAST MISSISSIPPI...SOUTHWEST MISSISSIPPI...AND WEST CENTRAL
MISSISSIPPI.

.DAY ONE...TONIGHT AND THURSDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT TUESDAY.

21

&&

...HAZARD LEGEND...

NO SHORT TERM HAZARDS EXPECTED.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/NWSJACKSONMS
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

In the hours before

Special weather statement, May 25, 5:37 PM CDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
537 PM CDT WED MAY 25 2016

ARZ075-252330-
CHICOT AR-
537 PM CDT WED MAY 25 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN CHICOT COUNTY THROUGH
630 PM CDT...

AT 537 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
WEST OF EUDORA...MOVING NORTHEAST AT 20 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
LAKE VILLAGE...EUDORA AND CHICOT JUNCTION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3339 9120 3335 9114 3330 9114 3324 9110
      3328 9108 3326 9105 3323 9107 3322 9109
      3317 9108 3314 9116 3314 9119 3312 9120
      3304 9139 3313 9146
TIME...MOT...LOC 2237Z 230DEG 18KT 3313 9136

DL
Special weather statement, May 25, 6:25 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
625 PM CDT WED MAY 25 2016

LAZ009-016-260000-
EAST CARROLL LA-MADISON LA-
625 PM CDT WED MAY 25 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL MADISON AND SOUTH
EAST CARROLL PARISHES THROUGH 700 PM CDT...

AT 625 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR TENDAL...OR JUST WEST OF TALLULAH...MOVING NORTHEAST AT 30 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
TALLULAH...TENDAL...MANSFORD...OMEGA AND SONDHEIMER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3263 9124 3252 9103 3250 9105 3254 9109
      3252 9110 3250 9112 3248 9112 3247 9110
      3232 9130 3241 9139
TIME...MOT...LOC 2325Z 224DEG 26KT 3243 9129

DL

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 5:57 PM CDTSevere Thunderstorm WarningJANWashington34 min
May 25, 6:25 PM CDTSpecial Weather StatementJANMadison35 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2016Severe Thunderstorm Warnings in Louisiana, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.